MAUDE Adverse Event Report: BECTON DICKINSON CANNULA INTERLINK VIAL ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON CANNULA INTERLINK VIAL ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303367
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material #303367 lot #unknown verbatim: rcc received a complaint via email.Email(s) attached.We have had some instances of this vial cannula #303367 either lot #4159426; or #4305196.Of these having some kind of explosion when trying to load a fentanyl vial into a syringe additional information hi.They were glass vials with silicone (?) areas that you puncture to draw up the solution.And the silicone didn't suction around the blunt tip so it leaked out around the puncture.Normally it creates a seal and when you draw out the blunt tip it is completely closed, with these blunt tips it remained a hole.It happened in fentanyl and lidocaine vials now.
 
Additional Manufacturer Narrative
(b)(4) follow up: it was reported there was no suction around the blunt tip, so the medication leaked out around the puncture.As a sample was not returned, a thorough sample evaluation could not be performed.A device history record review was completed for provided material number 303367, possible lot numbers 4159426 and 4305196.The reviews did not reveal any detected quality issues during the production of these lots that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.

Brand Name
CANNULA INTERLINK VIAL ACCESS
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21514250
Report Number1911916-2025-00176
Device Sequence Number11909910
Product Code FMI
UDI-Device Identifier00382903033676
UDI-Public(01)00382903033676(11)240607(17)290731(10)4159426
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303367
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown